MAUDE Adverse Event Report: SYNTHES GMBH 2.7 VOLT(TM) CRTX/LCKNG DRILL GUIDE FOR 2.0MM DRILL BITS; GUIDE, SURGICAL, INSTRUMENT

SYNTHES GMBH 2.7 VOLT(TM) CRTX/LCKNG DRILL GUIDE FOR 2.0MM DRILL BITS; GUIDE, SURGICAL, INSTRUMENT
Catalog Number 03.527.206
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.
 
Event or Problem Description
It was reported that an ao davos courses, shard session (cadaver lab) was held on (b)(6) 2024.The distal radius volt 2.7 system was used.During the session, a drill guide broke.There was no patient involvement.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Additional information received states that the surgery was completed successfully with no surgical delay.No other medical intervention required.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d4 (lot), d9 corrected: d4 (primary udi number) h3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h6: the product was returned to j&j medtech orthopaedics for evaluation.The j&j medtech orthopaedics team send the volt dble drill guide f/drill bits ø2 f/ to supplier for further testing.Please refer ¿mem-24-041 - laser weld investigation report -signed¿ for full report investigation visual inspection mention that there is a difference in the breakage between a side loaded and standard loaded sample.The failed samples were in compliance with the visual standard regarding the seamless weld.An investigation on the packaging was performed and found no issues.Review under magnification was performed on the provided complaint device.The complaint device appears to be in compliance with the visual standard regarding the seamless weld.The weld breakage appears consistent with failure under a side load.An analysis of the weld penetration was performed by cross-sectioning the complaint device.Penetration measurements were within range of previous sampling.Thus, no weld penetration issue was noted.A dimensional inspection was not performed due to it is not applicable to the complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the volt dble drill guide f/drill bits ø2 f/ would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot part # 03.527.206 synthes lot # j017120 supplier lot # j017120 release to warehouse date: 02 aug 2024 manufacturing site: viant upland llc lot size: 44 nonconformances: while the drawing was revised (nr-0228385).This nc was to update the drawing to remove the component level bead blast.The drawing originally had bead blasting at the component level and assembly level.However, the supplier process only had bead blasting at the assembly level.During development, the single bead blast was determined to be preferred and so the drawing was updated to match the manufacturing process.This would not be relevant to the complaint as there was no change to the manufacturing process.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.7 VOLT(TM) CRTX/LCKNG DRILL GUIDE FOR 2.0MM DRILL BITS
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
luzernstrasse 19-21
zuchwil 4528
SZ  4528
Manufacturer (Section G)
BRIDGEWATER DISTRIBUTION
50 scotland boulevard
bridgewater MA 02324
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key20892973
Report Number8030965-2024-14803
Device Sequence Number18118268
Product Code FZX
UDI-Device Identifier07612334236579
UDI-Public(01)07612334236579(10)J017120
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.527.206
Device Lot NumberJ017120
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/03/2024
Supplement Date Received by Manufacturer12/11/2024
03/06/2025
04/02/2025
Initial Report FDA Received Date12/10/2024
Supplement Report FDA Received Date12/24/2024
03/09/2025
04/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/02/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown